Alert archive / Wyoming / Red Flag Warnings in 2007

Red Flag Warning 3, NWS Riverton, WY

August 9, 20075 counties in Wyoming

NWS Riverton, WY issued this red flag warning at Aug 9, 2007, 3:45 AM MDT for 5 counties in Wyoming. It took effect at Aug 9, 2007, 2:00 PM MDT. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 9, 2007, 3:45 AM MDT (09:45 UTC)
In effect from
Aug 9, 2007, 2:00 PM MDT
Expired
Aug 9, 2007, 8:00 PM MDT
In force
6 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Lincoln County, WY, Natrona County, WY, Sweetwater County, WY, Uinta County, WY

The radar

The Riverton/Lander radar (KRIW), 105 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 6:19 PM MDTTSTM WND GST 65Rock Springs, WYAT ROCK SPRINGS AIRPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2007-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2007-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4565 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KRIW 091520
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
345 AM MDT THU AUG 9 2007


WYZ277-279-289-092100-
/O.NEW.KRIW.FW.W.0003.070809T2000Z-070810T0200Z/
LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS-
SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA-
GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS-
345 AM MDT THU AUG 9 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING FOR FIRE WEATHER ZONES 277...279 AND 289 FOR GUSTY 
WINDS...LOW RELATIVE HUMIDITY...CRITICAL FUEL MOISTURE AND HOT
TEMPERATURES.... 

THE COMBINATION OF VERY LOW RELATIVE HUMIDITY...VERY LOW FUEL
MOISTURES...VERY WARM TEMPERATURES...AND WIND GUSTS BETWEEN 25 AND 
30 MPH WILL LEAD TO RED FLAG CONDITIONS ACROSS SOUTHWEST AND SOUTH
CENTRAL WYOMING. THIS INCLUDES THE AREAS FROM EVANSTON TO ROCK
SPRINGS TO WAMSUTTER...AS WELL AS THE GREEN MOUNTAINS...THE
RATTLESNAKE RANGE AND CASPER MOUNTAIN. THEREFORE...A RED FLAG
WARNING IS POSTED FROM 2 PM UNTIL 8 PM TODAY IN THESE AREAS.
A FEW LIGHTNING STRIKES WILL ALSO BE POSSIBLE THIS AFTERNOON
AND EARLY EVENING ACROSS THIS AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

SMITH
2 follow-up statements
000 
WWUS85 KRIW 092015
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
215 PM MDT THU AUG 9 2007

WYZ277-279-289-100200-
/O.CON.KRIW.FW.W.0003.000000T0000Z-070810T0200Z/
LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS-
SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA-
GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS-
215 PM MDT THU AUG 9 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

THE COMBINATION OF VERY LOW RELATIVE HUMIDITY...VERY LOW FUEL
MOISTURES...VERY WARM TEMPERATURES...AND WIND GUSTS BETWEEN 25 AND
30 MPH WILL LEAD TO RED FLAG CONDITIONS ACROSS SOUTHWEST AND SOUTH
CENTRAL WYOMING. THIS INCLUDES THE AREAS FROM EVANSTON TO ROCK
SPRINGS TO WAMSUTTER...AS WELL AS THE GREEN MOUNTAINS... THE
RATTLESNAKE RANGE AND CASPER MOUNTAIN. THEREFORE...A RED FLAG
WARNING IS POSTED FROM UNTIL 8 PM TODAY IN THESE AREAS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KRIW 100151
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
751 PM MDT THU AUG 9 2007


WYZ277-279-289-100300-
/O.EXP.KRIW.FW.W.0003.000000T0000Z-070810T0200Z/
LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS-
SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA-
GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS-
751 PM MDT THU AUG 9 2007

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING.
ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS FIRE WEATHER
ZONES 279 AND 289 UNTIL 9 PM...PRODUCING OCCASIONAL CLOUD TO
GROUND LIGHTNING STRIKES ERRATIC WIND GUSTS OF 45 TO 55 MPH.
OTHERWISE WINDS WILL SUBSIDE AND TEMPERATURES WILL CONTINUE TO
COOL THROUGH SUNSET THIS EVENING.

$$

AEM

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 9, 3:13 AM MDT, 32 minutes earlier.

Area forecast discussion, Aug 9, 3:13 AM MDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
313 AM MDT THU AUG 9 2007

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT

GFS AND NAM ARE SIMILAR THROUGH 84 HOURS WITH VERY LARGE UPPER
HIGH...CENTERED OVER THE LOWER MS VALLEY EARLY THIS
MORNING...RETROGRADING INTO THE SOUTHERN PLAINS BY SATURDAY EVENING.
THIS PATTERN WILL KEEP WY IN A SOUTHWEST FLOW ALOFT THROUGH THE
PERIOD. A COUPLE H5 TROUGHS WILL MOVE SOUTHWARD ALONG THE
SOUTHWESTERN COAST OF CANADA DURING THIS PERIOD...BUT WILL REMAIN
NORTH OF THE BORDER AS STRONG RIDGE TO THE SOUTH WILL BLOCK
FURTHER SOUTHWARD MOVEMENT. GIVEN SOUTHWEST FLOW ALOFT...HIGHS
TODAY THROUGH SATURDAY WILL CONTINUE TO BE ABOVE NORMAL. A WEAK
COLD FRONT WILL MOVE ACROSS WY SATURDAY...AS AN H5 TROUGH MOVES
EASTWARD ACROSS THE SOUTHERN PLAINS OF CANADA. CAA ACCOMPANYING
THIS FRONT WILL BE WEAK...AND HIGHS WILL SHOW LITTLE CHANGE ACROSS
SOUTHERN AND WESTERN WY...WHILE HIGHS WILL BE 1-2 F COOLER IN EAST
CENTRAL WY AND 3-5 F COOLER IN NORTHEASTERN WY.

A WEAK VORT MAXIMUM WILL MOVE FROM CENTRAL CA THIS MORNING INTO
WY THIS AFTERNOON...BUT VERY DRY LOW AND MID LEVELS OF THE
ATMOSPHERE WILL INHIBIT LATE DAY CONVECTION. STILL...LIFTED
INDICES NEAR TO SLIGHTLY ABOVE ZERO C AND WEAK THETA-E RIDGE
ACROSS WESTERN AND SOUTHERN WY COULD PRODUCE A FEW HIGH-BASED
THUNDERSTORMS IN THE HIGHER ELEVATIONS. LACK OF MOISTURE AND VERY
STABLE AIRMASS FRIDAY WILL LIMIT ISOLATED CONVECTION TO THE HIGHER
ELEVATIONS WEST OF THE DIVIDE. RETURN FLOW IN THE LOW AND MID
LEVELS SATURDAY WILL BRING INCREASING MOISTURE INTO THE
REGION...AS PRECIPITABLE WATER VALUES INCREASE OT BETWEEN 0.5 AND
0.75 OF AN INCH. EXPECT ISOLATED AFTERNOON AND EVENING CONVECTION
SATURDAY AFTERNOON AND EVENING...AS GFS AND NAM H25 JET DYNAMICS
COULD AFFECT PORTIONS OF THE AREA.

.LONG TERM...SUNDAY THROUGH THURSDAY

UPPER LEVEL HIGH PRESSURE AREA DOMINATES THE SOUTHERN PLAINS AND
EXTENDS WESTWARD TO WESTERN COLORADO SUNDAY AND MONDAY. THE RIDGE
GETS NUDGED A BIT EAST NEXT TUESDAY AND WEDNESDAY AS A TROUGH
APPROACHES THE PACIFIC NW. THE ECMWF IS SLOWER WITH THE TROUGH
AT 00Z THU AND KEEPS THE STRONG RIDGE CLOSER TO OUR AREA. THAT MAY
END UP BEING THE BETTER SOLUTION WITH TIME AS IT IS STILL SUMMER.
THERE WILL BE A RETURN OF MONSOON MOISTURE SUNDAY THROUGH WED AS
THE FLOW SEEMS FAVORABLE AND PRECIPITABLE WATER VALUES START RISING
NEXT MON THRU WED. MAINLY ISOLATED STORM ACTIVITY SUNDAY THEN HAVE
ADJUSTED PRECIP CHANCES UP A BIT MON THRU WED AS MOISTURE PROFILES
SUPPORT BETTER RAIN CHANCES. NOT MUCH CHANGE IN THE PATTERN FOR NEXT
THU AS WELL. AS FOR TEMPS...WARM TO HOT WITH 80S AND 90S TO PREVAIL
AT LOWER ELEVATIONS...60S AND 70S IN THE MTS.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THURSDAY NIGHT. A BIT MORE
INSTABILITY AND A WEAK UPPER DISTURBANCE WILL RESULT IN SCATTERED
TO BROKEN CUMULUS OVER THE WESTERN MOUNTAINS ALONG WITH VERY
ISOLATED HIGH-BASED SHOWERS THUNDERSTORMS THURSDAY AFTERNOON AND
EVENING.

&&

.FIRE WEATHER...

LARGE UPPER HIGH PRESSURE IN THE LOWER MISSISSIPPI VALLEY WILL
EXTEND WESTWARD INTO THE CENTRAL AND NORTHERN ROCKIES TODAY
THROUGH SATURDAY. MOISTURE WILL BE SUPPRESSED TO THE SOUTH ACROSS
THE SOUTHWESTERN STATES TODAY AND FRIDAY...AND THEN WILL SLOWLY
BEGIN TO RETURN TO WYOMING SATURDAY.

LOW RELATIVE HUMIDITY TODAY AND ABOVE NORMAL TEMPERATURES WILL
CAUSE FURTHER CURING OF FUELS. STRONG BOUNDARY LAYER MIXING ACROSS
SOUTHERN WYOMING THIS AFTERNOON AND EARLY EVENING WILL PRODUCE
FREQUENT WIND GUSTS TO 25 MPH OR SLIGHTLY GREATER. THESE WINDS
COMBINED WITH RELATIVE HUMIDITY VALUES IN THE UPPER SINGLE DIGITS
TO LOWER TEENS WILL LEAD TO RED FLAG CONDITIONS ACROSS UINTA
COUNTY...SWEETWATER COUNTY AND THE GREEN ND RATTLESNAKE RANGES.
RED FLAG CONDITIONS COULD ALSO OCCUR AT CASPER MOUNTAIN...BUT WIND
GUSTS COULD BE JUST BELOW THE 25 MPH OR GREATER THRESHOLD. WIDELY ISOLATED
HIGH-BASED THUNDERSTORMS ACROSS THESE AREAS COULD RESULT IN A FEW
DRY LIGHTNING STRIKES AS WELL.

A SLIGHT INCREASE IN LOW LEVEL MOISTURE FRIDAY AND SATURDAY ALONG
WITH LIGHTER WINDS SHOULD KEEP THE ENTIRE FIRE WEATHER REGION
BELOW RED FLAG CRITERIA. BUT CONTINUED ABOVE NORMAL TEMPERATURES
WILL CAUSE DRYING OF FUELS TO CONTINUE. COVERAGE OF SHOWERS AND
THUNDERSTORMS WILL BE VERY LIMITED FRIDAY...BUT ISOLATED SHOWERS
AND THUNDERSTORMS WILL OCCUR OVER MOST OF THE REGION SATURDAY WITH
A BETTER CHANCE OF WETTING RAINS.

FRIDAY

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING 2PM TO 8PM MDT FOR FIRE WEATHER ZONES 277...279...289.

&&

SHORT TERM...SMITH
LONG TERM...AR
AVIATION...AEM
FIRE WEATHER...SMITH
Hazardous weather outlook, Aug 8, 6:00 AM MDT, 21 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
600 AM MDT WED AUG 8 2007

WYZ001>020-022>030-091200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
600 AM MDT WED AUG 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN INCREASE IN MONSOONAL MOISTURE IS EXPECTED OVER THE WEEKEND
LEADING TO ISOLATED AFTERNOON AND EVENING SHOWER AND THUNDERSTORM
ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS NOT ANTICIPATION TODAY AND TONIGHT.

TEAM RIVERTON

Nearby

Red Flag Warnings in Wyoming, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.